MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Catalog Number 70-6529-R
Medical Device Problem Codes Bent (1059); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On examination of the returned analyzer, rust, corrosion, and bent pins were identified.Corrosion of the sensor pins occurs when there is overexposure of the analyzer pins to the assay's acidic treatment reagent.This occurs when used test sensors are not removed immediately after testing (per instrument instructions) or when too much sample is added to the test sensor.Periodic testing with blood lead qc controls is used to monitor analyzer performance.The analyzer was generating error messages appropriately to alert customer to adverse conditions.Customer was not running qc according to manufacturer's instructions.When controls were run at magellan, the results were out of range low.No reported harm or injuries occurred as a result of this issue.Magellan provided the customer with a new instrument, additional training, and provided instructions on proper maintenance.No further issues of this nature have been shown for this customer.
 
Event or Problem Description
Customer was getting analyzer errors upon application of sample prep to sensor.In addition, during troubleshooting customer was getting qc out of range low.On examination it appeared that one analyzer pin was bent.Customer may not have been removing spent sensor immediately after testing.Customer was not always applying sample correctly.All qc results were out of range low upon testing by magellan.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave bldg 4
n. billerica MA 01862 1271
MDR Report Key7135634
Report Number1218996-2017-00015
Device Sequence Number1327906
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number70-6529-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2016
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1